Extended exact solutions for least-weight truss layouts-Part I: Cantilever with a horizontal axis of symmetry

T. Lewiński, M. Zhou, G. I.N. Rozvany

Research output: Contribution to journalArticle

94 Citations (Scopus)

Abstract

The paper deals with new applications of Michell's theory for determining the layout of least-weight trusses under a single load condition and the same permissible stress for all bars. Considering cantilever trusses with a horizontal axis of symmetry, the optimal layout was derived in a closed analytical form by A. S. L. Chan and H. S. Y. Chan for a limited length: height ratio. Solutions beyond the above ratio are investigated in this paper. The results will be extended to non-symmetric cantilever trusses in Part II of this study. In both parts, a novel method is used for deriving adjoint displacements. The results are also confirmed by comparisons with discretized solutions for trusses and perforated plates.

Original languageEnglish
Pages (from-to)375-398
Number of pages24
JournalInternational Journal of Mechanical Sciences
Volume36
Issue number5
DOIs
Publication statusPublished - May 1994

ASJC Scopus subject areas

  • Civil and Structural Engineering
  • Materials Science(all)
  • Condensed Matter Physics
  • Mechanics of Materials
  • Mechanical Engineering

Fingerprint Dive into the research topics of 'Extended exact solutions for least-weight truss layouts-Part I: Cantilever with a horizontal axis of symmetry'. Together they form a unique fingerprint.

  • Cite this